Alert archive / Florida / Small Craft Advisories in 2021
Small Craft Advisory 1, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this small craft advisory at Jan 7, 2021, 3:04 AM EST. It took effect at Jan 7, 2021, 10:00 AM EST. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2021, 3:04 AM EST (08:04 UTC)
- In effect from
- Jan 7, 2021, 10:00 AM EST
- Expired
- Jan 9, 2021, 10:00 AM EST
- In force
- 48 hr
- Issued by
- NWS Tampa Bay, FL
The text
As transmitted.
675 WHUS72 KTBW 070804 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 304 AM EST Thu Jan 7 2021 GMZ870-873-080215- /O.NEW.KTBW.SC.Y.0001.210107T1500Z-210109T0000Z/ Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- 304 AM EST Thu Jan 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST FRIDAY... * WHAT...South winds increasing to around 20 knots with gusts up to 25 knots. Seas 5 to 7 feet expected. * WHERE...Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM and Waters from Englewood to Tarpon Springs FL out 20 to 60 NM. * WHEN...From 10 AM this morning to 7 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
085 WHUS72 KTBW 072051 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 351 PM EST Thu Jan 7 2021 GMZ870-873-090000- /O.CON.KTBW.SC.Y.0001.000000T0000Z-210109T0000Z/ Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- 351 PM EST Thu Jan 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY... * WHAT...South winds increasing to around 20 knots with gusts up to 25 knots. Seas 5 to 7 feet expected. * WHERE...Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM and Waters from Englewood to Tarpon Springs FL out 20 to 60 NM. * WHEN...Until 7 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
446 WHUS72 KTBW 080839 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 339 AM EST Fri Jan 8 2021 GMZ850-853-856-876-081645- /O.EXB.KTBW.SC.Y.0001.210108T1500Z-210109T0600Z/ Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 339 AM EST Fri Jan 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM EST SATURDAY... * WHAT...South winds increasing to around 20 knots with gusts up to 25 knots. Seas 5 to 7 feet expected. * WHERE...Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM, Coastal waters from Englewood to Tarpon Springs FL out 20 NM, Coastal waters from Bonita Beach to Englewood FL out 20 NM and Waters from Bonita Beach to Englewood FL out 20 to 60 NM. * WHEN...From 10 AM this morning to 1 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ870-873-081645- /O.EXT.KTBW.SC.Y.0001.000000T0000Z-210109T0600Z/ Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- 339 AM EST Fri Jan 8 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...South winds increasing to around 20 knots with gusts up to 25 knots. Seas 5 to 7 feet expected. * WHERE...Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM and Waters from Englewood to Tarpon Springs FL out 20 to 60 NM. * WHEN...Until 1 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
434 WHUS72 KTBW 081629 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 1129 AM EST Fri Jan 8 2021 GMZ850-853-856-870-873-876-091500- /O.EXT.KTBW.SC.Y.0001.000000T0000Z-210109T1500Z/ Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 1129 AM EST Fri Jan 8 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST SATURDAY... * WHAT...Northwest winds around 20 kt and gusty and seas 7 to 9 feet. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 10 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
558 WHUS72 KTBW 090902 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 402 AM EST Sat Jan 9 2021 GMZ850-853-856-870-873-876-091500- /O.CON.KTBW.SC.Y.0001.000000T0000Z-210109T1500Z/ Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 402 AM EST Sat Jan 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Northwest winds around 20 kt and gusty and seas 6 feet. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 7, 3:01 AM EST, 3 minutes earlier.
Area forecast discussion, Jan 7, 3:01 AM EST, 3 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
301 AM EST Thu Jan 7 2021
.SHORT TERM (Today - Friday)...
An amplified progressive split flow pattern will remain in place
across the Conus during the forecast period. High pressure will
slide east into the Atlantic today as an upper level low and
attendant surface low over the lower Mississippi valley moves east
across the southeastern States tonight, and then up along and
offshore the mid Atlantic coast on Friday dragging another cold
front toward and through the forecast area later tonight through
early Friday.
As for today pleasant dry weather will continue although there
will be an increase in clouds as deeper moisture spreads in from
the west With the surface high moving eastward the current
northeast to east wind flow will veer to the southeast and south
and becoming gusty by later this morning and into the afternoon
with milder temperatures expected with highs topping out in the
lower to mid 70s area-wide.
The cold front will move into the Nature coast early tonight, and
then south through the remainder of the forecast area overnight
through early Friday morning as the aforementioned storm system
lifts out to the northeast with some scattered to numerous showers
(Pops 30-60%) along and ahead of it. Breezy, cooler, and drier
conditions with clearing skies from north to south can be expected
on Friday as high pressure builds in over the region in the wake
of the front. Near normal temperatures today and tonight will fall
back to below normal on Friday and into the weekend as cooler
drier air advects into the region on a breezy northwest to
northerly wind flow.
.LONG TERM (Friday night - Wednesday)...
Broad mid level troughing resides over roughly the eastern half of
the nation as a couple of embedded impulses track through the Ohio
Valley and Mid-atlantic regions into Sun. By late Sun a mid level
trough that was initially over the Pacific Northwest has cutoff
into a low aloft TX. This low then tracks northeastward into the
eastern US by midweek...but with troughiness hanging back to the
southern plains. As a result northwesterly flow above the Gulf of
Mexico region slowly shifts to southwesterly.
At the surface high pressure centered in the Upper Midwest Friday
night ridges down into most of the Gulf of Mexico while a low was
over the Mid-Atlantic coast...trailing a cold front southward to
the Bahamas. Through the weekend the center of the high eases
southward while the ridge pivots across FL to Atlantic coastal
waters. On Mon a low...a reflection of the mid level low...forms
on the TX coast then tracks across the southeast US to south of
New England by Wed. A cold front extending south from the low
sweeps into the east Gulf then across Fl late Mon-early Tue. High
pressure in the southern plains builds in behind the front.
A dry stable and cool airmass prevails through the weekend and
into early Mon. Then the cold front approaches with increasing
moisture and enough lift for isolated to scattered showers that
exit the area by Tue afternoon as stable and dry air works in for
midweek. Temperatures start off below normal...warm to near normal
early in the week...then drop off some after the front moves
through. The latest ECMWF and GFS begin the period pretty much in
agreement but begin to diverge with the system on Mon-Tue...with
the GFS slightly faster and weaker.
&&
.AVIATION...
VFR is expected today with an increase in mid and high clouds.
Some brief MVFR cigs along with increasing shower chances may
impact the terminals after 00Z tonight through early Friday
morning as deeper moisture overspreads the region along and ahead
of a cold front. Mainly VFR should return to the terminals between
15-18Z on Friday as drier air moves into the region in the wake
of the front. Northeast to east winds around 5 knots early this
morning will become southeast to south and increase 10 to 15 knots
with some higher gusts after 15Z, then becoming southwest to west
at 10 to 15 knots after 01Z tonight as the front approaches and
moves south through the region.
&&
.MARINE...
High pressure will slide east into the Atlantic today as an area
of low pressure and trailing cold front approach from the west.
East winds in the 10 to 15 knot range this morning will veer to
the southeast and south and increase into the Cautionary range (15
to 20 knots) with building seas near shore, and into the Small
Craft range (~20 knots) over the central and northern offshore
waters by early this afternoon and continuing through Friday as
the cold front approaches and moves south through the waters.
Given the expected increase in winds will hoist Cautionary and
Small Craft headlines in the morning coastal forecast package.
Southwest to west winds early Friday morning will quickly shift to
the northwest during the day as the front moves south through the
waters with elevated winds and seas continuing into Saturday with
some hazardous boating conditions expected for Small Craft
operators. The increasing onshore flow in the wake of the front
will also bring a high risk of Rip Currents and some high surf
along area beaches Friday through Saturday and a Coastal Hazard
Statement may be required in later forecasts. Lighter winds and
lower seas should briefly return to the waters on Sunday as high
pressure builds in over the area. Winds and seas may again
increase by early next week as yet another storm system and front
approaches from the west.
&&
.FIRE WEATHER...
Increasing 20 foot winds and transport winds will support high
dispersions across the region today through Friday. Humidity
values are forecast to remain above critical levels through the
rest of the week with no Red Flag conditions expected.
&&
.Preliminary Point Temps/PoPs...
TPA 72 60 67 50 / 0 50 0 0
FMY 75 62 72 53 / 0 30 0 0
GIF 74 58 69 46 / 0 30 0 0
SRQ 73 62 70 52 / 0 40 0 0
BKV 72 55 67 44 / 0 50 0 0
SPG 70 61 66 52 / 0 50 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...Small Craft Advisory from 10 AM this morning to 7 PM EST Friday
for Waters from Englewood to Tarpon Springs FL out 20 to 60
NM-Waters from Tarpon Springs to Suwannee River FL out 20
to 60 NM.
&&
SHORT TERM/AVIATION/MARINE/FIRE WEATHER...57/McMichael
LONG TERM/DECISION SUPPORT...09/RudeThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 11:11 AM EST | Beach Hazards Statement | TBW | Lee | 57 hr |
| Jan 7, 11:11 AM EST | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 68 hr |
Nearby
Small Craft Advisories in Florida, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.